GSL 5: Schedule at a Glance

5th Global Service-Learning Summit | April 15-17, 2018 |University of Notre Dame, South Bend, IN

Schedule at a Glance

Click here for a PDF of the full schedule of sessions

Schedule is subject to minor changes. Updated 3.30.18.

All times below are in Eastern Time zone which is what South Bend follows.

Location

Main: Notre Dame Conference Center

Other venues: Geddes Hall, the Morris Inn, & the Hesburgh Center for International Studies

University of Notre Dame, South Bend, IN 46556

Saturday & Sunday, 14—15 April 2018: Pre-Summit Workshops and Networking

Location: ​Center for Social Concerns-Geddes Hall, University of Notre Dame

Saturday & Sunday, 14-15 April: Check-in Sat. 12N-2:00 pm/Start 2:00 pm, end Sun. 12N

GSL 101 Pre-Summit Workshop (Pre-registered participants only)

Sunday 15 April: 9:00 am-12N

Pre-Summit Lunch: Hosted by ​Midwest Knowledge Mobilization Network

(Pre-registered participants only)

Sunday, 15 April 2018

 1:00-4:00 pm          Registration (ND Conference Center)

3:00 pm                    Welcome Ceremony (ND Conference Center)

3:30 pm                    Opening Keynote: Mercy and Justice: Where Religion and Development Can Intersect—Adam Russell Taylor (free & open to ND public; ND Conference Center Auditorium)

4:30 pm                    Cocktail Reception

5:30 pm                    Move to the Morris Inn for remainder of evening

5:45 pm                    Dinner (Morris Inn Ballroom)

7:00 pm                    Dinner Plenary: Higher Education and Global Development: What’s the Intersection?

8:00 pm                    Table Discussions

8:30-9:30 pm          Cookies & Coffee Reception

9:00-10:15 pm       “Pioneers at the Pub,” a roundtable discussion with pioneers in the field of community engagement and service-learning. If you still have energy, grab a drink at Rohr’s Pub and meet in the Morris Inn dining rooms by 9:00 pm.

Monday, 16 April 2018

7:00-12Noon          Registration (ND Conference Center)

7:15 am                    Continental Breakfast (ND Conference Center)

8:15-9:30 am          Concurrent Sessions 1-9: Workshops (various locations)

9:30-9:45 am          Break 15 min

9:45-11:00 am        Keynote Address: Global Learning, Civic Engagement and High Impact Practices—Dawn Michele Whitehead (free & open to ND public; ND Conference Center Auditorium)

11:00-11:15 am     Break 15 min

11:15-12:30 pm     Concurrent Sessions 10-18: Panels and Workshops (various locations)

12:30-1:30 pm       Lunch (Morris Inn Ballroom)

1:15-2:30 pm          Luncheon Plenary: Rethinking the Way We Care: Institutional Collaborations across Faith-Based Development Organizations

2:30-2:45 pm          Break 15 min

2:45-4:00 pm          Concurrent Sessions 19-27: Roundtables and Case Studies (various locations)

4:00-4:15 pm          Break 15 min

4:15-5:30 pm          Concurrent Sessions 28-36: Case Studies (various locations)

5:30-6:30 pm          Cocktail Reception (Keough School for Global Affairs, Jenkins Nanovic Halls)

6:00 pm—More South Bend/Notre Dame welcomes

6:30 pm                    Dinner on your own – Dine downtown South Bend with DTSB$

6:15-11:00 pm       Shuttle service provided

Tuesday, 17 April 2018 

7:30 am                    Continental Breakfast (ND Conference Center)

8:00-10:20 am        Session 37: Nurturing a Community of Practice through Second Language Acquisition & Partnerships Rooted in Dignity and Justice

Participants to gather outside ND Conference Center by 8:00 am for departure to La Casa de Amistad by 8:15 am and return by 10:20 am

9:00-10:15 am        Concurrent Sessions 38-48: Workshops (various locations)

10:15-10:30 am     Break 15 min

10:30-11:45 am     Closing Plenary: In the Name of (A Critical) Global Citizenship: Stepping Forward (ND Conference Center Auditorium)

11:45-12:15 pm     Discussion and Synthesis

12:15-12:30 pm     Closing Remarks

12:30 pm                 Summit Concludes – Lunch on your own